Arkiv för Matematik

  • Ark. Mat.
  • Volume 34, Number 1 (1996), 179-198.

An elementary approach to Carleman-type resolvent estimates

Nikolai Nikolski

Full-text: Open access


A new elementary approach to uniform resolvent estimates of the Carleman-type is developed. Schatten-von Neumann's $\mathfrak{S}_p $ perturbations of self-adjoint and unitary operators are considered. Examples of typical growth are provided.

Article information

Ark. Mat., Volume 34, Number 1 (1996), 179-198.

Received: 20 September 1994
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

1996 © Institut Mittag-Leffler


Nikolski, Nikolai. An elementary approach to Carleman-type resolvent estimates. Ark. Mat. 34 (1996), no. 1, 179--198. doi:10.1007/BF02559514.

Export citation


  • Carleman, T., Zur Theorie der linearen Integralgleichungen, Math. Z. 9 (1921), 196–217.
  • Dunford, N. and Schwartz, J., Linear Operators. Part II: Spectral Theory. Selfadjoint Operators in Hilbert Space, Wiley, New York, 1963.
  • Dzhrbashyan, M., Integral Transforms and Representations of Functions in the Complex Plane, Nauka, Moscow, 1966 (Russian).
  • Gohberg, I. and Krein, M., Introduction to the Theory of Linear Non-selfadjoint Operators on Hilbert Space, Nauka, Moscow, 1965 (Russian). English transl.: Amer. Math. Soc., Providence, R. I., 1969.
  • Gohberg, I. and Krein, M., The Theory of Volterra Operators in Hilbert Space and Applications, Nauka, Moscow, 1967 (Russian). English transl.: Amer. Math. Soc., Providence, R. I., 1970.
  • Kato, T., Perturbation Theory for Linear Operators, Springer-Verlag, Berlin-Heidelberg-New York, 1966.
  • Matsaev, V., On a class of compact operators, Dokl. Akad. Nauk SSSR, 139: 3 (1961), 548–551 (Russian).
  • Nikolski, N., Invariant subspaces in operator theory and function theory, Itogi Nauki i Tekhniki 12 (1974), 199–412 (Russian). English transl.: J. Soviet Math. 5 (1976), 129–249.
  • Nikolski, N., Treatise on the Shift Operator, Springer-Verlag, Berlin-Heidelberg-New York, 1986.
  • Nikolski, N., An elementary approach to estimate of the resolvent of a perturbation of a self-adjoint operator, in Abstracts of “Journées de théorie des opérateurs, April 5–9, 1993”, p. 151, CIRM, Luminy, 1993.
  • Nikolski, N. and Khrushchev, S., A function model and some problems in the spectral theory of functions, Trudy Mat. Inst. Steklov. 176, (1987), 97–210 (Russian). English transl.: Proc. Steklov Inst. Math. (1988), 101–214.
  • Sakhnovich, L., Study of the “triangular model” of non-selfadjoint operators, Izv. Vyssh. Uchebn. Zaved. Mat. 4 (1959), 141–149 (Russian).
  • Schwartz, J., Subdiagonalization of operators in Hilbert space with compact imaginary part, Comm. Pure Appl. Math. 15, (1962), 159–172.
  • Sz.-Nagy, B. and Foias, C., Analyse harmonique des opérateurs de l'espace de Hilbert, Akadémiai Kiado, Budapest, 1967.